My Forum Comments
Forgot to ask my other question about Intuniv. Do you take it at bedtime for sleep or morning? I would think bedtime but I see mixed answers everywhere I look. Thanks
So I tried low dose stimulants at night and was able to sleep but it was lite. So now taking Clonidine 0.3mg (not long acting version) for sleep and that works amazing except it doesn’t last past 4:00am. Exactly 4:00am and I am on like the energizer bunny. Later in the day I feel the lack of sleep. I asked about long acting Clonidine but it’s not available in Canada. Maybe taking more of it will make it last longer? I asked the pharmacist about Intuniv and they said it’s similar to Clonidine but not near as sedating so I’m a bit hesitant to trying it. Not really sure what to do I got my Dr appt tomorrow and now trying to decide if I should push the Clonidine dosage up or try Intuniv. I feel like I’m so close to being able to sleep properly. I appreciate any thoughts or advice. Thanks
Thanks everyone for all the comments and advice its very much appreciated. I have tried all the above mentioned things and many more. To give some context I have had severe ADHD all my life and on top of that I went through an entire childhood of abuse. I have been in therapy regularly for 17 years now and have learned CBT skills over and over amongst many other skills. Dr’s have always tried to treat the abuse side instead of the ADHD side thinking that the anxiety, depression, trauma, etc…, could be treated with anti-depressants and all sorts of other related medications. None of those medications have ever worked and have only resulted in more negative results. Being tried on ADHD medications in the past year has been nothing short of amazing.
I was able to get rid of Trazodone all together after a couple weeks of withdrawal like symptoms. I feel much better now. So after getting rid of the Trazodone we tried a second dose of Vyvanse at varying dosages and then tried Dexedrine at varying dosages. I was able to sleep but sleep felt on the lite side. So now been taking Clonidine which is great it works really well I fall asleep quickly and easily and sleep soundly, I feel good in the morning all energetic and good mood and no side effects. Only issue with Clonidine is it just doesn’t last past 4:00am which I then feel the lack of sleep later in the day. Its the short acting version because I live in Canada so no extended release version here unless someone knows of something else? I heard of Intuniv but after speaking with the Pharmacists comparing Clonidine and Intuniv they said Clonidine is much more sedating.
So I take Clonidine 0.3mg once a day at bedtime and it works great but only lasts until 4:00am and then I’m wide awake, energetic, and ready to go. Would increasing the Clonidine dosage make the sedation effect last longer? Anyone who takes Clonidine short acting version what dosage gets you through the night? Has anyone found Intuniv to work better for sleep?
Thanks everyone for all the help. I was getting so frustrated but now feel back on track just need to fix up my sleep a little more to get a full night.
Thanks for both comments. Saw the dr today and decided that the trazodone is not working for me so to stop it. The trazodone makes me feel depressed, sedated all day, and I don’t get much sleep. Waking every night at 3 am mind racing no matter the dose. We discussed the medications you had mentioned but he said that Intuniv and Clonidine are sedating in children not adults. He figured with all the different sleeping pills I have tried and none have shut my racing mind off and all the antidepressants have never done anything for me except make me feel depressive. The medications raising serotonin don’t seem to work for me. So he suggested let’s try a week trial of taking 5mg dextroamphetamine an hour before bed and see if it keeps my head off so I can sleep. I feel it’s possible I know when I was at much lower doses of vyvanse I could sleep during the day. So I’m hopeful. I’m a bit concerned about stopping the 75mg trazodone and not tapering down but he said it was fine to stop it. I have taken the trazodone since February this year at various doses. So tonight will be dextroamphetamine instead of trazodone. Bit nervous but hopefully it goes will I just want to be able to sleep. Thanks for the comments I appreciate the help.
Thanks for the response. I have had insomnia since I was 12 and now 34. I was given a lot of Benadryl as a kid to help me sleep which it sure did. I don’t want to go down that road again or the road of benzo’s and zopiclone. Trazodone seems to help but the all day sedation and depressive feeling is not worth it. I tried Seroquel many years ago long before medication when I was really struggling and took it one night and felt extremely agitated. I’m not sure if I would get that effect from it now or not as many years ago I tried trazodone and it was awful too. It seems like as I deduce the trazodone I get a withdrawal effect from it that’s not very pleasant at 75mg, maybe it’s the lack of sleep not sure but it will make my vyvanse feel like I didn’t even take it. I had mentioned those blood pressure meds to my dr before but he wanted me to stick with the trazodone. Never heard of mydayis, I have tried Adderall XR and the up and down feeling all day long as the medication would release was a roller coaster that wasn’t for me. Just couldn’t get use to it. I really like the way the vyvanse acts I feel at a constant all day. Would be nice if the vyvanse would kick in faster the 2 hour delay sucks that’s one thing that was awesome about Adderall 30 minutes or less. Thanks for the help. I’m going to ask my dr more questions. Let me know if you got any other thoughts. Thanks
I’ll check that out, thanks.
Thanks for the response. I appreciate any help. I have tried backing off the dosage and it makes no difference with my sleep. I usually get about a 10 hour day out of my vyvanse dose. I take it between 6:00-7:00am and it wears off between 3:30-5:00pm. Around 8:00pm my mind is racing. In the past when I was being tried on all sorts of sleeping pills I would take 50-100mg trazodone or something along those lines and it would get my mind going more but in a sort of drunken state, then in the morning I feel like I ran a physical and mental marathon all night, not to mention the all day sedated crappy feeling. My Dr. tells me that we are not successfully treating the adhd when my mind is racing all night so we must try upping the dosage until the symptoms are covered or I reach my limit. So far upping the dosage has not affected my sleep in any way and has only improved my life. I am nervous about the high dosages but my Dr assured me that he has many patients on much higher dosages being successfully treated and he’s monitoring all aspects of me and checking me both mentally and physically at each visit. I asked my Dr about a night time dose but he’s not familiar with doing that but was open to it if we are unsuccessful with the current upping the dosage method.
Thanks for your response.